MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 5MM X 10CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 5MM X 10CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036125100
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that when the coil was removed into the introducer sheath, the coil detached prematurely inside the microcatheter.The coil was retrieved along with the microcatheter.There were no reported clinical consequences to the patient.
 
Additional Manufacturer Narrative
Manufacturing date ¿ added.Device evaluated by mfg ¿updated.Summary attached - updated.Expiration date - added.Product available to stryker ¿ updated.Returned to manufacturer on ¿updated.The device history record (dhr) review confirms that the device met all material, assembly and performance specifications.Visual inspection revealed that the delivery wire was kinked/bent most likely due to the handling of the device.The main coil was not returned for analysis and the main coil was found to be detached due to a physical break at the detachment zone.There was procedural fluid was noted on the device as well.Functional testing could not be performed due to the damaged condition of the returned device.Information available indicated that continuous flush was not maintained during the procedure.It is likely that insufficient flush contributed to the damage noted to the device and to the reported issue.As per the device direction for use(dfu), "in order to achieve optimal performance of the target detachable coil system and to reduce the risk of thromboembolic complications, it is critical that a continuous infusion of appropriate flush solution be maintained between a) the femoral sheath and guiding catheter, b) the 2-tip microcatheter and guiding catheters, and c) the 2-tip microcatheter and stryker neurovascular guidewire and delivery wire.Continuous flush also reduces the potential for thrombus formation on, and crystallization of infusate around, the detachment zone of the target detachable coil." based on the information available, an assignable cause of use error was assigned to this event.
 
Event or Problem Description

Brand Name
TARGET XL 360 SOFT 5MM X 10CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key7146968
Report Number3008881809-2017-00536
Device Sequence Number966196
Product Code HCG
UDI-Device Identifier07613327128314
UDI-Public(01)07613327128314(17)190228(10)18859480
Combination Product (Y/N)N
PMA/510(K) Number
K123377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Model NumberM0036125100
Device Catalogue NumberM0036125100
Device Lot Number18859480
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2017
Initial Date Received by Manufacturer 12/04/2017
Supplement Date Received by Manufacturer01/30/2018
Initial Report FDA Received Date12/26/2017
Supplement Report FDA Received Date02/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR